Alert archive / Nevada / High Wind Warnings in 2009

High Wind Warning 18, NWS Las Vegas, NV

December 22, 2009San Bernardino County, California; Esmeralda County, Nye County, Nevada

NWS Las Vegas, NV issued this high wind warning at Dec 22, 2009, 4:13 AM PST for San Bernardino County, California; Esmeralda County, Nye County, Nevada. It took effect at Dec 22, 2009, 7:00 AM PST. It was in force for 17 hr. 11 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Dec 22, 2009, 4:13 AM PST (12:13 UTC)
In effect from
Dec 22, 2009, 7:00 AM PST
Expired
Dec 23, 2009, 12:00 AM PST
In force
17 hr
Issued by
NWS Las Vegas, NV

Counties San Bernardino County, CA, Esmeralda County, NV, Nye County, NV

What was reported inside it

TimeReportWhereRemark
Dec 22, 10:51 AM PSTNON-TSTM WND GST 46Barstow-Daggett Ap, CABARSTOW-DAGGETT ASOS MEASURED A WESTERLY WIND GUST OF 46 MPH.
Dec 22, 12:32 PM PSTNON-TSTM WND GST 60Twentynine Palms, CAA WEST NORTHWEST WIND GUST OF 60 MPH WAS MEASURED AT TWENTYNINE PALMS ASOS.
Dec 22, 12:51 PM PSTNON-TSTM WND GST 52Barstow-Daggett Ap, CAA WEST NORTHWEST WIND GUST OF 52 MPH WAS MEASURED AT BARSTOW-DAGGETT AIRPORT.
Dec 22, 2:45 PM PSTNON-TSTM WND GST 63Area 16 (Nts A21), NVA SOUTHWESTERLY WIND GUST OF 63 MPH WAS MEASURED AT AREA 16 SE MESONET SITE.
Dec 22, 2:51 PM PSTNON-TSTM WND GST 6810 N Morongo Valley, CAWIND GUSTS IN EXCESS OF 58 MPH WERE MEASURED BY THE BURNS CANYON RAWS BETWEEN 1351 AND 1651. BETWEEN 1451 AND 1551 A PEAK WIND GUST OF 68 MPH WAS MEASURED.
Dec 22, 3:20 PM PSTNON-TSTM WND GST 50Sse Landers (Ar190), CAA NWS TRAINED WEATHER SPOTTER MEASURED WIND GUSTS OUT OF THE WEST NORTHWEST AT 50 MPH.
Dec 22, 3:45 PM PSTNON-TSTM WND GST 58W Area 16 East (Nts A22, NV
Dec 22, 3:51 PM PSTNON-TSTM WND GST 56W Squaw Springs Raws, CAA WEST WIND GUST OF 56 MPH WAS MEASURED AT THE SQUAW SPRINGS RAWS IN FAR NORTHWEST SAN BERNARDINO COUNTY.
Dec 22, 3:58 PM PSTNON-TSTM WND GST 58Barstow-Daggett Ap, CAA WEST WIND GUST OF 58 MPH WAS MEASURED AT THE BARSTOW-DAGGETT AIRPORT.
Dec 22, 4:15 PM PSTNON-TSTM WND GST 69E Area 2 (Nts A02), NV
Dec 22, 4:50 PM PSTNON-TSTM WND GST 515 Wnw Pahrump, NVA NORTHWEST WIND GUST OF 51 MPH MEASURED BY CW9143 IN PAHRUMP.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Mercury/Desert R, NV (KDRA), launched 12:00Z, 0.2 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Mercury/Desert R, NV at 12:00Z on 2009-12-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Mercury/Desert R, NV at 12:00Z on 2009-12-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 105 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1966 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
105 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KVEF 221213
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
413 AM PST TUE DEC 22 2009

...STRONG WINDS WILL OCCUR IN THE SOUTHERN GREAT BASIN AND MOJAVE
DESERT TODAY...

.A STRONG AREA OF LOW PRESSURE OVER NORTHWEST OREGON WILL DIVE
SOUTH THROUGH THE GREAT BASIN TODAY. STRONG AND GUSTY WEST WINDS
WILL OCCUR IN THE HIGH DESERT OF SAN BERNARDINO COUNTY AHEAD OF
A STRONG COLD FRONT. FOLLOWING THE PASSAGE OF THE COLD
FRONT...STRONG AND GUSTY NORTHWEST WINDS WILL OCCUR IN NYE...
ESMERALDA AND INYO COUNTIES.

CAZ523>526-221830-
/O.UPG.KVEF.WI.Y.0051.000000T0000Z-091223T0800Z/
/O.NEW.KVEF.HW.W.0018.091222T1500Z-091223T0800Z/
WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-MORONGO BASIN-
CADIZ BASIN-
413 AM PST TUE DEC 22 2009

...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT PST TONIGHT...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND
WARNING FOR THE HIGH DESERT OF SAN BERNARDINO COUNTY...WHICH IS IN
EFFECT UNTIL MIDNIGHT PST TONIGHT. THE WIND ADVISORY IS NO LONGER
IN EFFECT.

* TIMING...7 AM THROUGH MIDNIGHT.

* WINDS...WIND SPEEDS OF 20 TO 35 MPH WITH GUSTS TO 60 MPH ARE
  POSSIBLE.

* IMPACTS...TRAVEL WILL BE DIFFICULT ALONG INTERSTATES 15 AND 40.
  BLOWING DUST MAY ALSO REDUCE THE VISIBILITY AROUND DRY LAKE  
  BEDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS THAT A HAZARDOUS HIGH WIND EVENT IS
EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH
AND...OR GUSTS OF AT LEAST 58 MPH CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NVZ014-221830-
/O.UPG.KVEF.WI.Y.0051.091222T1800Z-091223T0800Z/
/O.NEW.KVEF.HW.W.0018.091222T1800Z-091223T0800Z/
ESMERALDA AND CENTRAL NYE COUNTY-
INCLUDING THE CITY OF...BEATTY
413 AM PST TUE DEC 22 2009

...HIGH WIND WARNING IN EFFECT FROM 10 AM THIS MORNING TO
MIDNIGHT PST TONIGHT...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND
WARNING FOR ESMERALDA AND CENTRAL NYE COUNTIES...WHICH IS IN EFFECT FROM
10 AM THIS MORNING TO MIDNIGHT PST TONIGHT. THE WIND ADVISORY IS
NO LONGER IN EFFECT.

* TIMING...10 AM THROUGH MIDNIGHT.

* WINDS...WIND SPEEDS OF 20 TO 35 MPH WITH GUSTS UP TO 60 MPH ARE
  POSSIBLE.

* IMPACTS...THE WINDS WILL CAUSE DIFFICULT DRIVING CONDITIONS FOR
  LARGE TRUCKS...TRAILERS AND CAMPERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS THAT A HAZARDOUS HIGH WIND EVENT IS
EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH
AND...OR GUSTS OF AT LEAST 58 MPH CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NVZ019-221800-
/O.CON.KVEF.WI.Y.0051.000000T0000Z-091222T1800Z/
SPRING MOUNTAINS-RED ROCK CANYON-
413 AM PST TUE DEC 22 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING...

A WIND ADVISORY REMAINS IN EFFECT FOR THE SPRING MOUNTAINS UNTIL
10 AM PST THIS MORNING.

* TIMING...NOW THROUGH 10 AM.

* WINDS...LOCALIZED STRONG DOWNSLOPE WINDS ARE EXPECTED TO DEVELOP
  IN THE LEE OF THE SPRING MOUNTAINS. WEST WIND 20 TO 35 MPH WITH
  LOCAL GUSTS UP TO 50 MPH.

* IMPACTS...THOSE PLANNING OUTDOOR ACTIVITIES IN RED ROCK CANYON 
  OR THE SPRING MOUNTAINS SHOULD BE ALERT FOR HIGH WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND
GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

CAZ519>522-NVZ017-221830-
/O.CON.KVEF.WI.Y.0051.091222T1800Z-091223T0800Z/
EASTERN SIERRA SLOPES-OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-WESTERN CLARK AND SOUTHERN NYE COUNTY-
INCLUDING THE CITY OF...PAHRUMP
413 AM PST TUE DEC 22 2009

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
MIDNIGHT PST TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT FOR INYO COUNTY AND SOUTHERN NYE
COUNTY FROM 10 AM THIS MORNING TO MIDNIGHT PST TONIGHT.

* TIMING...10 AM THROUGH MIDNIGHT.

* WINDS...WIND SPEEDS OF 20 TO 35 MPH WITH GUSTS UP TO 50 MPH ARE
  POSSIBLE.

* IMPACTS...THE WINDS WILL CAUSE DIFFICULT DRIVING CONDITIONS FOR
  LARGE TRUCKS...TRAILERS AND CAMPERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND
GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$
3 follow-up statements
000 
WWUS75 KVEF 221836
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
1036 AM PST TUE DEC 22 2009

...STRONG WINDS WILL OCCUR IN THE SOUTHERN GREAT BASIN AND MOJAVE
DESERT TODAY...

.A STRONG AREA OF LOW PRESSURE OVER NORTHWEST OREGON WILL DIVE
SOUTH THROUGH THE GREAT BASIN TODAY. STRONG AND GUSTY HAVE BEEN
SLOW TO MATERIALIZE...BUT ARE EXPECTED TO INCREASE LATE THIS
MORNING AND AFTERNOON. WEST WINDS WILL OCCUR IN THE HIGH DESERT
OF SAN BERNARDINO COUNTY AHEAD OF A STRONG COLD FRONT. FOLLOWING
THE PASSAGE OF THE COLD FRONT... STRONG AND GUSTY NORTHWEST WINDS
WILL OCCUR IN NYE... ESMERALDA AND INYO COUNTIES.

CAZ523>526-230030-
/O.CON.KVEF.HW.W.0018.000000T0000Z-091223T0800Z/
WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-MORONGO BASIN-
CADIZ BASIN-
1036 AM PST TUE DEC 22 2009

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PST
TONIGHT...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND
WARNING FOR THE HIGH DESERT OF SAN BERNARDINO COUNTY. THIS WARNING 
REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT.

* TIMING...7 AM THROUGH MIDNIGHT.

* WINDS...WIND SPEEDS OF 20 TO 35 MPH WITH GUSTS TO 60 MPH ARE  
POSSIBLE.

* IMPACTS...TRAVEL WILL BE DIFFICULT ALONG INTERSTATES 15 AND 40.
  BLOWING DUST MAY ALSO REDUCE THE VISIBILITY AROUND DRY LAKE BEDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS THAT A HAZARDOUS HIGH WIND EVENT IS
EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH
AND...OR GUSTS OF AT LEAST 58 MPH CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NVZ014-230030-
/O.CON.KVEF.HW.W.0018.000000T0000Z-091223T0800Z/
ESMERALDA AND CENTRAL NYE COUNTY-
INCLUDING THE CITY OF...BEATTY
1036 AM PST TUE DEC 22 2009

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PST
TONIGHT...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSED A HIGH WIND
WARNING FOR ESMERALDA AND CENTRAL NYE COUNTY. THIS WARNING REMAINS
IN EFFECT UNTIL MIDNIGHT PST TONIGHT.

* TIMING...10 AM THROUGH MIDNIGHT.

* WINDS...WIND SPEEDS OF 20 TO 35 MPH WITH GUSTS UP TO 60 MPH ARE
  POSSIBLE.

* IMPACTS...THE WINDS WILL CAUSE DIFFICULT DRIVING CONDITIONS FOR
  LARGE TRUCKS...TRAILERS AND CAMPERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS THAT A HAZARDOUS HIGH WIND EVENT IS
EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH
AND...OR GUSTS OF AT LEAST 58 MPH CAN LEAD TO PROPERTY DAMAGE.

&&

$$

CAZ519>522-NVZ017-230030-
/O.CON.KVEF.WI.Y.0051.000000T0000Z-091223T0800Z/
EASTERN SIERRA SLOPES-OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-WESTERN CLARK AND SOUTHERN NYE COUNTY-
INCLUDING THE CITY OF...PAHRUMP
1036 AM PST TUE DEC 22 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT. 

* TIMING...10 AM THROUGH MIDNIGHT.

* WINDS...WIND SPEEDS OF 20 TO 35 MPH WITH GUSTS UP TO 50 MPH ARE
  POSSIBLE.

* IMPACTS...THE WINDS WILL CAUSE DIFFICULT DRIVING CONDITIONS FOR
  LARGE TRUCKS...TRAILERS AND CAMPERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND
GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$
000 
WWUS75 KVEF 222353
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
353 PM PST TUE DEC 22 2009

...STRONG WINDS WILL CONTINUE INTO THIS EVENING OVER PORTIONS OF
THE SOUTHERN GREAT BASIN AND MOJAVE DESERT...

.A STRONG AREA OF LOW PRESSURE LOCATED OVER WESTERN NEVADA WILL
CONTINUE TO PUSH SOUTH INTO SOUTHERN NEVADA TONIGHT. STRONG WEST
TO NORTHWEST WINDS ARE EXPECTED TO CONTINUE THIS EVENING BEFORE
DISSIPATING AFTER MIDNIGHT. ISOLATED THUNDERSTORMS ARE ALSO A
POSSIBILITY WHICH WILL HAVE THE POTENTIAL OF PRODUCING STRONG
WINDS AS WELL. 

CAZ523>526-230800-
/O.CON.KVEF.HW.W.0018.000000T0000Z-091223T0800Z/
WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-MORONGO BASIN-
CADIZ BASIN-
353 PM PST TUE DEC 22 2009

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PST
TONIGHT...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT.

* TIMING...7 AM THROUGH MIDNIGHT.

* WINDS...WIND SPEEDS OF 25 TO 35 MPH WITH GUSTS TO 60 MPH ARE
  POSSIBLE.

* IMPACTS...TRAVEL WILL BE DIFFICULT ALONG INTERSTATES 15 AND 40.
  BLOWING DUST MAY ALSO REDUCE THE VISIBILITY AROUND DRY LAKE BEDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS THAT A HAZARDOUS HIGH WIND EVENT IS
EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH
AND...OR GUSTS OF AT LEAST 58 MPH CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NVZ014-230800-
/O.CON.KVEF.HW.W.0018.000000T0000Z-091223T0800Z/
ESMERALDA AND CENTRAL NYE COUNTY-
INCLUDING THE CITY OF...BEATTY
353 PM PST TUE DEC 22 2009

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PST
TONIGHT...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT.

* TIMING...10 AM THROUGH MIDNIGHT.

* WINDS...WIND SPEEDS OF 25 TO 35 MPH WITH GUSTS UP TO 60 MPH ARE
  POSSIBLE.

* IMPACTS...THE WINDS WILL CAUSE DIFFICULT DRIVING CONDITIONS FOR
  LARGE TRUCKS...TRAILERS AND CAMPERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS THAT A HAZARDOUS HIGH WIND EVENT IS
EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH
AND...OR GUSTS OF AT LEAST 58 MPH CAN LEAD TO PROPERTY DAMAGE.

&&

$$

CAZ519>522-NVZ017-230800-
/O.CON.KVEF.WI.Y.0051.000000T0000Z-091223T0800Z/
EASTERN SIERRA SLOPES-OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-WESTERN CLARK AND SOUTHERN NYE COUNTY-
INCLUDING THE CITY OF...PAHRUMP
353 PM PST TUE DEC 22 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT. 

* TIMING...10 AM THROUGH MIDNIGHT.

* WINDS...WIND SPEEDS OF 20 TO 35 MPH WITH GUSTS UP TO 45 MPH ARE
  POSSIBLE.

* IMPACTS...THE WINDS WILL CAUSE DIFFICULT DRIVING CONDITIONS FOR
  LARGE TRUCKS...TRAILERS AND CAMPERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND
GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$
000 
WWUS75 KVEF 230744
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
1144 PM PST TUE DEC 22 2009


CAZ523>526-230845-
/O.EXP.KVEF.HW.W.0018.000000T0000Z-091223T0800Z/
WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-MORONGO BASIN-
CADIZ BASIN-
1144 PM PST TUE DEC 22 2009

...HIGH WIND WARNING WILL EXPIRE AT MIDNIGHT PST TONIGHT...

THE HIGH WIND WARNING WILL EXPIRE AT MIDNIGHT PST TONIGHT FOR THE
WESTERN AND EASTERN MOJAVE DESERT...THE MORONGO AND CADIZ BASINS.

THE STORM WHICH HAS MOVED ACROSS THE AREA DURING THE DAY WILL
CONTINUE TO SHIFT SOUTHEAST INTO ARIZONA OVERNIGHT. ALTHOUGH LOCAL
GUSTY WINDS TO NEAR 40 MPH WILL CONTINUE TO BE SEEN THROUGH THE
NIGHT...STRONG AND DAMAGING WINDS ARE NO LONGER EXPECTED. THUS THE
HIGH WIND WARNING WILL BE ALLOWED TO EXPIRE AS OF MIDNIGHT PST.


$$

NVZ014-230845-
/O.EXP.KVEF.HW.W.0018.000000T0000Z-091223T0800Z/
ESMERALDA AND CENTRAL NYE COUNTY-
INCLUDING THE CITY OF...BEATTY
1144 PM PST TUE DEC 22 2009

...HIGH WIND WARNING WILL EXPIRE AT MIDNIGHT PST TONIGHT...

THE HIGH WIND WARNING WILL EXPIRE AT MIDNIGHT PST TONIGHT FOR
ESMERALDA AND CENTRAL NYE COUNTY.

THE STORM WHICH HAS MOVED ACROSS THE AREA DURING THE DAY WILL
CONTINUE TO SHIFT SOUTHEAST INTO ARIZONA OVERNIGHT. ALTHOUGH LOCAL
GUSTY WINDS TO NEAR 40 MPH WILL CONTINUE TO BE SEEN THROUGH THE
NIGHT...STRONG AND DAMAGING WINDS ARE NO LONGER EXPECTED. THUS THE
HIGH WIND WARNING WILL BE ALLOWED TO EXPIRE AS OF MIDNIGHT PST.


$$

CAZ519>522-NVZ017-230845-
/O.EXP.KVEF.WI.Y.0051.000000T0000Z-091223T0800Z/
EASTERN SIERRA SLOPES-OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-WESTERN CLARK AND SOUTHERN NYE COUNTY-
INCLUDING THE CITY OF...PAHRUMP
1144 PM PST TUE DEC 22 2009

...WIND ADVISORY WILL EXPIRE AT MIDNIGHT PST TONIGHT...

THE WIND ADVISORY WILL EXPIRE AT MIDNIGHT PST TONIGHT FOR THE 
EASTERN SIERRA SLOPES...OWENS VALLEY AND THE WHITE MOUNTAINS OF
INYO COUNTY...THE DEATH VALLEY NATIONAL PARK...WESTERN CLARK AND
SOUTHERN NYE COUNTY.

THE STORM WHICH HAS MOVED INTO THE AREA DURING THE DAY WILL
CONTINUE TO SHIFT SOUTHEAST INTO ARIZONA OVERNIGHT. ALTHOUGH LOCAL
GUSTY WINDS TO NEAR 35 MPH WILL CONTINUE TO BE SEEN THROUGH THE
NIGHT...WIDESPREAD WINDS GREATER THAN 40 MPH ARE NO LONGER
EXPECTED. THUS THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AS OF
MIDNIGHT PST.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this high wind warning went out at Dec 22, 3:57 AM PST, 16 minutes earlier.

Area forecast discussion, Dec 22, 3:57 AM PST, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
357 AM PST TUE DEC 22 2009

.SYNOPSIS...A STRONG LOW PRESSURE SYSTEM OVER NORTHWEST OREGON WILL
QUICKLY DROP SOUTHEAST INTO SOUTHERN NEVADA TODAY. NUMEROUS RAIN AND
SNOW SHOWERS WILL OCCUR ALONG THE COLD FRONT AS IT MOVES THROUGH THE
AREA. VERY STRONG WINDS WILL ALSO OCCUR IN PARTS OF THE AREA.
THE INTERMOUNTAIN WEST WILL BE UNDER A DRY NORTHWEST FLOW WEDNESDAY
THROUGH CHRISTMAS DAY WHICH WILL KEEP TEMPERATURES BELOW NORMAL.
&&

.SHORT TERM...WATER VAPOR SHOWS COLD UPPER LOW OVER NORTHWEST OREGON
WITH SHORTWAVE MOVING UNDER LOW ACROSS SOUTHERN CALIFORNIA. THERE
HAVE BEEN SOME LIGHT SHOWERS ACROSS EASTERN SAN BERNARDINO/CLARK AND
MOHAVE COUNTIES WELL AHEAD OF THE SHORTWAVE. LATEST RADAR IMAGE
INDICATES SOME DEVELOPMENT OVER NORTHWEST SAN BERNARDINO COUNTY. THE
SHORTWAVE WILL CONTINUE EAST INTO ARIZONA THIS AFTERNOON UNDER THE
MAIN LOW IT DROPS SOUTH OVER SOUTHERN NEVADA. MAIN CONCERN WILL BE
THE WIND AND ACCUMULATING SNOW FOR LINCOLN COUNTY.

AS FOR THE WIND. STRONGEST PRE FRONTAL WINDS WILL BE ACROSS SAN
BERNARDINO COUNTY. THE WIND HAS STARTED TO INCREASE IN THE WESTERN
PART OF THE MOJAVE DESERT WITH SEVERAL SENSOR NEAR AND NORTHWEST OF
BARSTOW GUSTING BETWEEN 30 AND 40 MPH. DECIDED TO UPGRADE AREA TO A
HIGH WIND WARNING AS GUIDANCE SUPPORTS SEEING A FEW GUSTS IN EXCESS
OF 60 MPH. ALSO UPGRADED NEVADA ZONE 14 (ESMERALDA COUNTY/CENTRAL
NYE COUNTY) AS MODELS INDICATE A TIGHT SURFACE PRESSURE GRADIENT
BETWEEN LAS VEGAS AND TONOPAH. SENSORS IN THAT AREA ALSO HAVE A
HISTORY OF REPORTING STRONG GUSTS IN THIS TYPE OF PATTERN. LEFT THE
WIND ADVISORY ALONE FOR THE REST OF THE AREA. THE WIND WILL START TO
DIMINISH LATE THIS EVENING.

AS FOR PRECIPITATION. FOLLOWING THE PASSAGE OF SHOWERS THIS MORNING
THE MAIN AREA OF RAIN/SHOW WILL BE NEAR THE COLD FRONT OVER SOUTH
CENTRAL NEVADA THIS MORNING. BY EARLY AFTERNOON THE COLD FRONT WILL
BE WORKING THROUGH FAR SOUTHERN NEVADA AND THROUGH MOHAVE COUNTY
LATE THIS AFTERNOON/EARLY EVENING. BEST GUESS OF FRONTAL PASSAGE FOR
LAS VEGAS IS BETWEEN NOON AND 1 PM. A FEW LIGHT SNOW SHOWERS WILL
LINGER ACROSS MOHAVE COUNTY TONIGHT.

AREA WILL BE UNDER A COOL DRY NORTH FLOW WEDNESDAY AND THURSDAY WITH
BELOW NORMAL TEMPERATURES. NORTH BREEZES WILL LINGER DOWN THE
COLORADO RIVER WEDNESDAY AND THURSDAY.

.LONG TERM...A RIDGE WILL MOVE ACROSS THE WESTERN CONUS FRIDAY AND
SATURDAY...HELPED ALONG BY A STORM MOVING THROUGH THE EASTERN
PACIFIC AND APPROACHING THE WEST COAST. DRY CONDITIONS ARE EXPECTED
AND VERY LITTLE IF ANY WARMING BOTH DAYS. THE WEATHER PATTERN
REMAINS PROGRESSIVE INTO THE LATTER PART OF THE WEEKEND AND INTO
EARLY NEXT WEEK AS THIS FIRST SYSTEM MOVES INTO/SOUTH OF THE AREA
SUNDAY AND MONDAY THEN POTENTIALLY FOLLOWED BY ANOTHER SYSTEM MID
WEEK. MODELS FORECAST LITTLE TO NO PRECIP OVER THE CWA WITH THE
WEEKEND SYSTEM JUST AN ABUNDANCE OF CLOUDS KEEPING TEMPERATURES ON
THE COOL SIDE. THERE MAY BE AN UPTICK IN WINDS LATE SATURDAY INTO
SUNDAY AS WELL BUT NOTHING STRONG AT THIS POINT.
&&

.AVIATION...FOR MCCARRAN...WINDS WILL BECOME SOUTH TO SOUTHWEST AND
INCREASE THIS MORNING WITH SUSTAINED WINDS OF 15-20 KTS AND GUSTS TO
AROUND 30 KTS. A COLD FRONT MOVING IN FROM THE NORTH IS EXPECTED TO
TURN WINDS WESTERLY AND THEN NORTHWEST TO NORTH AFTER 20Z. BKN
CLOUDS AOA 10K FEET LOWERING TO AT LEAST 5K FEET AROUND 17Z TODAY
THROUGH 03Z WEDNESDAY WITH RAIN SHOWERS POSSIBLE IN THE VALLEY. SNOW
LEVELS ARE FORECAST TO DROP TO AROUND 3500 FEET BY 00Z WEDNESDAY AND
LOCAL MOUNTAINS WILL LIKELY BE OBSCURED.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...GUSTY WINDS EARLY THIS MORNING ARE FORECAST TO INCREASE
MOST NOTABLY AFTER 16Z AS A COLD FRONT MOVES SOUTH THROUGH THE AREA.
GUSTS BETWEEN 25-45 KTS ARE LIKELY IN THE VALLEYS AND LOWER DESERT
ELEVATIONS CREATING MECHANICAL TURBULENCE. VSBY COULD DROP AS LOW AS
2SM-5SM AT TIMES IN AREAS OF BLDU AND WHERE RAIN/SNOW SHOWERS
DEVELOP. GENERALLY...CLOUD BASES ARE EXPECTED TO BE 6K-10K FEET BUT
LOWER IN AREAS OF RAIN/SNOW. MOUNTAIN OBSCURATIONS WILL BE LIKELY.
WINDS WILL TURN NORTH BEHIND THE FRONT AND REMAIN GUSTY.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
NV...WIND ADVISORY FROM 10 AM THIS MORNING TO MIDNIGHT PST
     TONIGHT FOR NVZ017.
     HIGH WIND WARNING FROM 10 AM THIS MORNING TO MIDNIGHT PST
     TONIGHT FOR NVZ014.
     WINTER WEATHER ADVISORY UNTIL 4 PM PST THIS AFTERNOON FOR NVZ015.
     WIND ADVISORY UNTIL 10 AM PST THIS MORNING FOR NVZ019.
AZ...NONE.
CA...WIND ADVISORY FROM 10 AM THIS MORNING TO MIDNIGHT PST TONIGHT
     FOR CAZ519>522.
     HIGH WIND WARNING FROM 7 AM THIS MORNING TO MIDNIGHT PST TONIGHT
     FOR CAZ523>526.
&&

PIERCE/SALMEN

HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Dec 21, 8:07 PM PST, 8 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
807 PM PST MON DEC 21 2009

CAZ523>526-221400-
WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-MORONGO BASIN-
CADIZ BASIN-
807 PM PST MON DEC 21 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CALIFORNIA.

.DAY ONE...TONIGHT

THE THREAT FOR HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY FOR EARLY TUESDAY MORNING THROUGH TUESDAY EVENING. WEST
WINDS 20 TO 35 MPH WITH GUSTS UP TO 50 MPH ARE EXPECTED DURING THE
DAY ON TUESDAY. THE STORM WHICH WILL CREATE THESE WINDS WILL
RAPIDLY MOVE EAST BY TUESDAY NIGHT FOR DECREASING WINDS.

NO HAZARDOUS WEATHER IS THEN EXPECTED WEDNESDAY THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER,
SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NVZ019-221400-
SPRING MOUNTAINS-
807 PM PST MON DEC 21 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
NEVADA.

.DAY ONE...TONIGHT

A HIGH WIND WATCH REMAINS IN EFFECT TONIGHT THROUGH EARLY TUESDAY
MORNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

WINDS WILL DECREASE OVER THE AREA BY TUESDAY AFTERNOON WITH
FURTHER LESSENING TUESDAY NIGHT. IN ADDITION TO THE WINDS...BRIEF
PERIODS OF SNOW MAY BE SEEN ON TUESDAY. AS THE STORM EXITS THE
AREA TUESDAY AFTERNOON...IMPROVING WEATHER CONDITIONS WILL RAPIDLY
BE SEEN TUESDAY NIGHT.

NO HAZARDOUS WEATHER IS EXPECTED WEDNESDAY THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER,
SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CAZ519>522-NVZ014-017-221400-
EASTERN SIERRA SLOPES-OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-ESMERALDA AND CENTRAL NYE COUNTY-
WESTERN CLARK AND SOUTHERN NYE COUNTY-
807 PM PST MON DEC 21 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CALIFORNIA AND
SOUTHERN NEVADA.

.DAY ONE...TONIGHT

THE THREAT FOR HAZARDOUS WEATHER IS LOW. HOWEVER LIGHT SNOW IS
EXPECTED THROUGHOUT MUCH OF THE NIGHT ACROSS THE SIERRA CREST AND
ALONG THE EAST SIDE OF THE SOUTHERN SIERRA.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A WIND ADVISORY IS IN EFFECT FROM LATE TUESDAY MORNING THROUGH
TUESDAY EVENING. WINDS GUSTING TO OVER 50 MPH CAN BE EXPECTED AS A
PACIFIC STORM MOVES ACROSS THE AREA. WINDS WILL DECREASE TUESDAY
NIGHT BUT REMAIN OUT OF THE NORTH AND GUSTY ON WEDNESDAY.

HOWEVER NO HAZARDOUS WEATHER IS EXPECTED WEDNESDAY THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER,
SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ001>003-036-CAZ527-NVZ015-016-018-020>022-221400-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-SAN BERNARDINO COUNTY-
UPPER COLORADO RIVER VALLEY-LINCOLN COUNTY-NORTHEAST CLARK COUNTY-
SHEEP RANGE-LAS VEGAS VALLEY-SOUTHERN CLARK COUNTY-
807 PM PST MON DEC 21 2009 /907 PM MST MON DEC 21 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...TONIGHT

SNOW WILL INCREASE OVER LINCOLN COUNTY OVERNIGHT WITH LOCALLY
HEAVY SNOW POSSIBLE BY MORNING. OTHERWISE NO HAZARDOUS WEATHER IS
EXPECTED TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A WINTER WEATHER ADVISORY IS IN EFFECT FOR TUESDAY FOR LINCOLN
COUNTY...OTHERWISE SCATTERED SHOWERS WILL BE SEEN ACROSS THE
REMAINDER OF THE AREA. ALONG WITH THE SHOWERS...LOCALLY GUSTY WINDS
TO NEAR 40 MPH WILL ACCOMPANY A PACIFIC STORM AS IT MOVES ACROSS
THE AREA. THE SHOWERS AND WINDS WILL DECREASE BY LATE TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED WEDNESDAY THROUGH SUNDAY...EXCEPT
LOCAL GUSTY NORTH WINDS WILL LIKELY BE SEEN WEDNESDAY ALONG THE
COLORADO RIVER VALLEY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER,
SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 21, 6:15 PM PSTWinter Weather AdvisoryVEFLincoln21 hr

Nearby

High Wind Warnings in Nevada, 2009High Wind Warnings in California, 2009Every high wind warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.